Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 65, NWS Pueblo, CO

June 22, 2006Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2006, 2:02 PM MDT for Pueblo County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 2:02 PM MDT (20:02 UTC)
Expired
Jun 22, 2006, 3:00 PM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:13 PM MDTHAIL 0.752 E San Isabel, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 12:21 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
478 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 222002
SVRPUB
COC101-222100-
/O.NEW.KPUB.SV.W.0065.060622T2002Z-060622T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 300 PM MDT...

* AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEULAH...OR ABOUT 19 MILES SOUTHWEST OF PUEBLO...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE
  INDICATED COUNTY...AND BEULAH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3823 10503 3795 10502 3798 10455 3824 10472

$$
2 follow-up statements
000 
WWUS55 KPUB 222016
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT THU JUN 22 2006

COC101-222100-
/O.CON.KPUB.SV.W.0065.000000T0000Z-060622T2100Z/
PUEBLO CO-
216 PM MDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR WEST CENTRAL PUEBLO COUNTY...

AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEULAH...OR 23 MILES SOUTHWEST OF PUEBLO...MOVING EAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO CITY.
  RYE.

AT 205 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZE HAIL 
2 MILES EAST OF SAN ISABEL IN PUEBLO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3823 10504 3795 10502 3791 10465 3820 10475

$$
000 
WWUS55 KPUB 222033
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT THU JUN 22 2006

COC101-222100-
/O.CON.KPUB.SV.W.0065.000000T0000Z-060622T2100Z/
PUEBLO CO-
232 PM MDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN PUEBLO COUNTY...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR COLORADO CITY...OR 26 MILES SOUTHWEST OF 
PUEBLO...MOVING EAST SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY...AND COLORADO CITY.

A NATIONAL WEATHER SERVICE SPOTTER REPORTED NICKEL SIZE HAIL AT 231 
PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3807 10501 3789 10499 3789 10466 3803 10472

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:47 AM MDT, 10 hours 15 minutes earlier.

Area forecast discussion, Jun 22, 3:47 AM MDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
347 AM MDT THU JUN 22 2006

.SHORT TERM...
(TODAY AND TONIGHT)

SHOWERS AND TSTMS ARE CONTINUING OVR THE FAR SERN PLAINS THIS
MORNING...SHOULD SEE THESE END BEFORE MIDMORNING. DEW POINTS OVR THE
SERN PLAINS ARE IN THE UPPER 40S AND 50S. THE AIR MASS OVR THE ERN
AREAS WL REMAIN QUITE MOIST TODAY.  LOW LEVEL UPSLOPE FLOW WL BE
SEEN THIS AFTERNOON OVR THE SERN PLAINS...WHILE WRLY FLOW ALOFT
CONTINUES. A WEAK DISTURBANCE IS SHOWING UP IN THE MODELS...MOVING
INTO ERN AREAS THIS AFTERNOON. CAPE VALUES THIS AFTERNOON ARE
FORECAST TO RANGE FROM AROUND 1000-2200 J/KG...WITH LI/S OF -4 TO
-6C...AND SHEAR VALUES OF 30-40KTS.  WILL AGAIN SEE SCT TSTMS
DEVELOP OVR THE SERN PLAINS TODAY AND COULD SEE A FEW BECOME
SEVERE...WITH LARGE HAIL AND/OR DAMAGING WINDS.  NAM DEVELOPS AN MCS
OVR THE SERN PLAINS TONIGHT...AND THUS PCPN OVR THE FAR SERN AREAS
WL LIKELY CONTINUE INTO THE LATE NIGHT HOURS AND WL MAKE A FEW
ADJUSTMENTS TO THE POPS TO REFLECT THIS.   MAX TEMPS TODAY WL
GENERALLY BE A LITTLE BELOW NORMAL OVR ERN AREAS.  MIN RH VALUES
TODAY NEAR THE ERN MTS AND I-25 CORRIDOR ARE EXPECTED TO RANGE FROM
25-35 PERCENT...WITH ABOVE 35 PERCENT FOR THE FAR SERN PLAINS...THUS
THERE REALLY ARE NOT ANY FIRE WEA CONCERNS.  ONE CONCERN WITH THE
SHOWERS AND TSTMS NEAR THE MATO VEGA AND WRIGHT FIRES TODAY WL BE
THE POTENTIAL FOR SOME STRONG WINDS GUSTS. WITH WRN AREAS BEING
DRIER THAN THE E...SHOULD ONLY SEE ISOLD TSTMS THIS AFTERNOON AND
EARLY THIS EVENING. MIN RH VALUES OVR THE SW AND CENTRAL MTS AND THE
HIGH VALLEYS ARE EXPECTED TO RANGE FROM 15 TO 25 PERCENT.  WITH THE
DRIER LOWER LEVELS IN THESE AREAS...THE MAIN THREATS WITH
THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

LONG TERM CONCERNS INCLUDE AMOUNT OF WARMING AND DRYING THROUGH THE
EARLY WEEKEND ALONG WITH A COOL AND WET TREND REDEVELOPING ACROSS
THE REGION FOR THE EARLY TO MID NEXT WEEK.

FRIDAY-SATURDAY...MODELS INDICATING CENTER OF BROAD UPPER LEVEL HIGH
MOVING ACROSS EASTERN UTAH...WITH WARMER AND DRIER AIR IN THE WEST
TO NORTHWEST FLOW ALOFT MOVING ACROSS THE STATE. WITH H7 TEMPS
BETWEEN 12C AND 18C HELPING TO CAP CONVECTION ACROSS THE AREA...HAVE
KEPT MAINLY ISOLATED DIURNAL POPS INTACT THROUGH THE PERIOD. MODELS
ALSO CONVERGING ON THE IDEA OF A SHORT WAVE DIVING ACROSS THE
NORTHERN HIGH PLAINS AIDING IN DEVELOPING CONVECTION ACROSS THE
NORTHWEST NEBRASKA SATURDAY AND SLIDING ACROSS EASTERN COLORADO AND
WESTERN KANSAS SATURDAY AFTERNOON AND EVENING. WITH THIS IN
MIND...HAVE ADDED SLIGHT POPS OVERNIGHT SATURDAY ACROSS THE FAR
EASTERN PLAINS.

SUNDAY-WEDNESDAY...SHORT WAVE TROUGH DIVING ACROSS THE NORTHERN HIGH
PLAINS CONTINUES TO MOVE ACROSS THE MID MISSISSIPPI RIVER
VALLEY...WITH COOL NORTH TO NORTHWEST FLOW REDEVLOPING ACROSS THE
REGION AS UPPER HIGH RETROGRADES BACK ACROSS THE GREAT BASIN THROUGH
TUESDAY. LATEST MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE
IN PLACE IN LOW LEVEL UPSLOPE FLOW...FOR ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE REGION SUNDAY THROUGH
TUESDAY...AND HAVE BUMPED UP POPS A TAD EXPECIALLY ACROSS WESTERN
HALF OF THE REGION...WHERE MODELS CONTINUE TO INDICATE LOW LEVELS
MOISTENING UP THROUGH THE PERIOD. WITH MORE MOISTURE AND PRECIP
EXPECTED...HAVE COOLED HIGHS A TAD THROUGH TUESDAY AS WELL...BUT
BELIEVE MEX A TAD TO COOL...WITH ONLY LOWER 70S TO LOWER 80S ACROSS
EASTERN COLORADO. A SLIGHT WARMING AND DRYING TREND LOOKS TO
REDEVELOP ON WEDNESDAY...AS AN UPPER LEVEL SYSTEM MOVING ACROSS
THE NORTHERN TIER OF STATES FLATTENS RIDGE ACROSS THE GREAT BASIN
AND INTO WESTERN COLORADO...WITH WARMER AND DRIER WESTERLY FLOW
ALOFT ACROSS THE REGION. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

28/23
Hazardous weather outlook, Jun 22, 10:31 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1031 AM MDT THU JUN 22 2006

COZ058>089-093>099-231645-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1031 AM MDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN MOUNTAINS
AROUND NOON...THEN MOVE OVER THE ADJACENT PLAINS THIS AFTERNOON
AND EVENING. MANY OF THESE THUNDERSTORMS COULD BECOME SEVERE
ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 2 INCHES IN
DIAMETER AND WIND GUSTS UP TO 70 MPH. WITH INCREASED WIND SHEAR
IN THE ATMOSPHERE THIS AFTERNOON...THERE WILL ALSO BE A THREAT OF
TORNADOES...ESPECIALLY ACROSS THE FAR EASTERN PLAINS IN
KIOWA...BENT...PROWERS AND BACA COUNTIES.

ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE
MOUNTAINS AND HIGH VALLEYS TODAY. THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL OF PRODUCING GUSTY WINDS UP TO 45 MPH...AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE AREA FRIDAY AND SATURDAY. THE MAIN THREAT FROM
THUNDERSTORMS WHICH DO DEVELOP WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS TO NEAR 40 MPH.

FOR SUNDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE EACH DAY. THE BEST COVERAGE OF STORMS IS EXPECTED
OVER THE EASTERN MOUNTAINS AND PLAINS...WHERE THE BEST LOW LEVEL
MOISTURE IS EXPECTED TO BE IN PLACE. THE MAIN THREATS FROM STORMS
THAT DEVELOP...WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS
AROUND 40 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL UP TO 1/2 INCH
IN DIAMETER WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY AFTER 1 PM TODAY ACROSS THE SOUTHEAST PLAINS.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:05 PM MDTSevere Thunderstorm WarningPUBFremont55 min
Jun 22, 12:55 PM MDTSevere Thunderstorm WarningPUBLas Animas76 min
Jun 22, 1:08 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller60 min
Jun 22, 1:32 PM MDTTornado WarningPUBEl Paso76 min
Jun 22, 2:20 PM MDTSevere Thunderstorm WarningPUBTeller26 min
Jun 22, 2:44 PM MDTSevere Thunderstorm WarningPUBLas Animas91 min
Jun 22, 2:54 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo66 min
Jun 22, 3:42 PM MDTSevere Thunderstorm WarningPUBOtero23 min
Jun 22, 4:17 PM MDTSevere Thunderstorm WarningPUBKiowa88 min
Jun 22, 4:44 PM MDTSevere Thunderstorm WarningPUBBent, Prowers61 min
Jun 22, 5:30 PM MDTTornado WarningPUBProwers43 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.